MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552330
Medical Device Problem Codes Calcified (1077); Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop was used during a procedure in the kidney.The exact implant date was not reported, however, the stent was implanted for approximately two weeks.According to the complainant, during a planned stent removal procedure on (b)(6) 2019, it was noticed that the polaris loop was not in a straight shape when removed, causing difficulty removing from the patient.The stent was removed using a grasping forceps with local anesthesia, and the procedure was completed successfully.There was no serious injury, nor were there any adverse patient effects reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Problem code and device code 1528 captures the reportable event of stent difficult to remove.Problem code and device code 2976 captures the reportable event of material deformation during withdrawal.Investigation analysis: a polaris loop was returned for analysis.A visual evaluation of the returned device revealed that residues of calcification were found along of the distal end (pigtail) and along of the distal section (next to pigtail).The invesigation concluded that encrustation and stone formation are adverse events associated with retrograde or anterograde positioned indwelling ureteral stents.The reported adverse events are known and documented in the labeling (including both short or long term known complications or adverse reactions).Therefore, 'known inherent risk of device' is selected as the most probable root cause for the complaint.A review of the device history record (dhr) confirms that the accepted device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8976913
Report Number3005099803-2019-04464
Device Sequence Number19657078
Product Code FAD
UDI-Device Identifier08714729421092
UDI-Public08714729421092
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2022
Device Model NumberM0061552330
Device Catalogue Number155-233
Device Lot Number0023610528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR